MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404266
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had the inflatable penile prosthesis removed due to cylinder aneurysm.A new inflatable penile prosthesis was implanted.No further complications were reported in relation to this event.
 
Additional Manufacturer Narrative
Investigation summary: with all the available information, boston scientific concluded based on the product analysis results, the cylinder bulge affected the functionality of the device.Product analysis confirmed the cylinder bulge.Device history record review (dhr): the device history record (dhr) confirmed that the devices met all material, assembly and performance specifications.A risk review confirmed that the event is accounted for in the risk documentation, and a labeling review found no evidence of device off-label use or failure to follow instructions.Device technical analysis: visual inspection of the ams700 indicated that the ams 700 momentary squeeze (ms) pump was leak tested.The kink resistant tubing (krt) was worn to the filament; however, no leaks were present.The pump was functionally tested and failed the 8lb.Activation test (2).The pump therefore required more than 8lbs.Of force to activate.The ams700 ipp cylinders were leak tested.Cylinder 1 has broken fabric treads in proximal cylinder body and exhibited bulging when inflated; no leak was found.Cylinder 1 was not pressure tested due to bulge was identified.Cylinder 2 was pressure tested and performed within specification; no leak was found.Both cylinders had wear at fold in cylinder body.The krt of both cylinders were worn to filament; no leak was found in the krt.Product analysis confirmed the reported event.Labeling review: there is no objective evidence that the user did not properly handle or use the device according to the ifu, ams700 ms pump.Additionally, the reported events do not contain an allegation against the labeling.Investigation conclusion: the investigation conclusion code of cause traced to component failure was chosen because the reported events could be traced to a component failure.
 
Event or Problem Description

Brand Name
AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11464140
Report Number2183959-2021-00908
Device Sequence Number3360004
Product Code FHW
UDI-Device Identifier00878953003740
UDI-Public00878953003740
Combination Product (Y/N)Y
Initial Reporter CountryIT
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/03/2018
Device Model Number72404266
Device Catalogue Number72404266
Device Lot Number0151177001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2021
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer04/07/2021
Initial Report FDA Received Date03/11/2021
Supplement Report FDA Received Date04/28/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age51 YR